Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: levothyroxin natrium - NOVOTHYRAL
|infinitesmile - Sat Sep 17, 2005 9:33 pm||
I have been diagnosed with Hypothyroidism back in 1990 when I still lived in Europe. My drug that I need to be on is not available in the US, thus when I moved to California in 2001 I was put on the'wrong' drug (Synthoid) by my then OB (I was pregnant) After falling into deep depression after childbirth and going back to europe in 2004 I went to see my ENT doc who told me to immediately switch back to Novothyral. In those 3 years I had put on over 50 lbs and spiraled deep into depression. I am doing a bit better now - but have to have my mom mail the medication to me every 3 month since I can't seem to find it here.
Do you have any suggestions???? this is levothyroxin-natrium and liothyronin-natrium.
Thanks for your help
|medicalman - Sun Sep 18, 2005 8:23 am||
I would not say that you were put on a "wrong" drug. Novothyral is T3/T4 combination and Synthroid is just T4. T3 and T4 are thyroid hormones which people who have hypothyroidism (like you) cannot produce. Maybe you were put on a lower dose than necessary! Maybe you have T3 specific deficiency! You would need to go to a physician and have a thyroid profile checked which can identify if you have isolated deficiency of T3 (which is why novothyral works for you). Or you can just continue to get the drug in mail and use it. don't you have a primary care doctor here?
Im sure they could help you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.